MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 14F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 14F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000714
Medical Device Problem Codes Break (1069); Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that saline leakage was found from the balloon.The device was replaced after the alleged event occurred.There was no reported patient injury.
 
Additional Manufacturer Narrative
A lot history review could not be performed as the lot number is unknown.Complete manufacturing review could not be conducted for the investigation as the lot number is unknown.One 14 fr tri-funnel repl gastrostomy feeding tube was returned for evaluation.Functional, gross visual, microscopic visual and tactile evaluations were performed.The investigation is confirmed for leakage, more specifically, for leakage from the feeding tube.When the feeding line was infused with water, leakage was observed at a c-shaped crack just distal to the trifurcation on the outer surface of the catheter.The c-shaped crack has straight boundaries and the surfaces of the split manifest characteristics of damage caused by tools.Parallel lines closely spaced together on the outer surface of the catheter near the c-shaped crack were observed and are also consistent with tool damage.Furthermore, no water leakage was observed when the balloon was inflated and subjected to applied external force.The definitive root cause could not be determined based upon available information.Although the surface of the catheter manifests characteristics consistent with tool damage, the origin of the damage is unknown.A review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 14F
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7712827
Report Number3006260740-2018-01810
Device Sequence Number2643434
Product Code KNT
UDI-Device Identifier00801741037122
UDI-Public(01)00801741037122
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000714
Device Catalogue Number000714
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1